Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 14, 2005, 8:05 PM CDT for Starr County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 8:05 PM CDT (01:05 UTC)
- Expired
- May 14, 2005, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 137 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 150106 FFWBRO TXC427-150200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 805 PM CDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF RIO GRANDE CITY * UNTIL 900 PM CDT * AT 758 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SOME AREAS WERE ALSO REPORTED TO HAVE LOST POWER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2648 9850 2622 9863 2637 9896 2658 9877 $$ 54
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:45 PM CDT, 20 minutes earlier.
Area forecast discussion, May 14, 7:45 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 745 PM CDT SAT MAY 14 2005 .DISCUSSION...OUTFLOW FROM STORMS IN NORTHEAST MEXICO HAS ALLOWED MCS TO FORM FROM JUST ISOLATED ACTIVITY IN WESTERN PARTS OF FORECAST AREA THIS EVENING. DOPPLER RADAR INDICATED NEARLY 5 INCHES OVER WESTERN STARR COUNTY AND ANOTHER STORM PRODUCED NEARLY 2 INCHES AND STREET FLOODING NEAR RIO GRANDE CITY. STORMS SHOULD SLOWLY SHIFT TO SW DURING THE NEXT 2 HOURS AND DIMINISH. WILL MAINTAIN HIGHER POPS IN THE WESTERN AREAS THROUGH EARLY TONIGHT. ELSEWHERE...FEW CHANGES ARE PLANNED IN THE GRIDS AND ZFP. .MARINE...WINDS ALONG THE LAGUNA AND BOY020 ARE MAINLY EASTERLY NEAR 10 TO 15 KNOTS THIS EVENING. ONLY MINOR TWEAKS TO CURRENT FORECAST. .AVIATION...DESPITE SOME CONVECTIVE DEBRIS CLOUDS, VFR CONDITIUONS AND LIGHT TO MODERATE E TO ESE WINDS ARE EXPECTED THROUGH SUNDAY. ANY CONVECTION SHOULD REMAIN S AND W OF AREA AIRPORTS. && .PREV DISCUSSION...A LOW PRESSURE TROUGH WITH ASSOCIATED PVA IS MOVING ACROSS THE GREAT PLAINS TODAY CAUSING SHOWERS AND THUNDERSTORMS. HOWEVER...A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BE STRONG OVER SOUTH TEXAS PROHIBITING ANY TROUGHING OR FRONTOGENESIS TO OCCUR OVER SOUTH TEXAS. A RELATIVELY DRY AND STABLE AIRMASS WILL DOMINATE DEEP SOUTH TEXAS FOR THE NEXT FEW DAYS. RELATIVE HUMIDITIES CONTINUE TO BE FAIRLY LOW FOR THE NEXT FEW DAYS AS VERY LITTLE MOISTURE IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 1.58 AND A K-INDEX OF 50. WINDS WILL BE LIGHT TO MODERATE OUT OF THE SOUTHEAST THROUGH THE BEGINNING OF NEXT WEEK AND INCREASE TO MODERATE TO STRONG BY THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE SLIDES INTO THE GULF OF MEXICO. && .MARINE...AT 1 PM BUOY 020 REPORTED EAST WINDS AT 8 KNOTS WITH GUSTS TO 10 KNOTS. A HIGH PRESSURE RIDGE EXTENDING ACROSS THE GULF OF MEXICO WILL MAINTAIN LIGHT TO MODERATE EAST TO SOUTHEAST WINDS OVER THE MARINE AREAS OF DEEP SOUTH TEXAS FOR THE NEXT FEW DAYS. SEAS WILL DECREASE SLIGHTLY OVERNIGHT. EARLY NEXT WEEK WINDS WILL INCREASE FROM THE SOUTHEAST REMAINING MODERATE. SEAS WILL INCREASE TO THE 3 TO 5 FEET RANGE BY THURSDAY. && .AVIATION...VFR CONDITIONS WITH MODERATE EAST TO SOUTHEAST WINDS AND PARTLY CLOUDY TO MOSTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS. PATCHY FOG MAY DEVELOP OVER PORTIONS OF THE RIO GRANDE VALLEY EARLY SUNDAY MORNING REDUCING CEILINGS AND VISIBILITIES TO MVFR OR IFR CONDITIONS. OTHERWISE VFR CONDITIONS WITH LIGHT TO MODERATE EAST TO SOUTHEAST WINDS WILL PREVAIL OVER THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 85 73 84 73 / 0 0 0 0 0 BROWNSVILLE 67 87 68 84 69 / 0 0 0 0 0 HARLINGEN 68 89 68 85 69 / 0 0 0 0 0 MCALLEN 70 91 67 86 69 / 0 0 0 0 0 RIO GRANDE CITY 72 91 72 90 70 / 0 0 0 0 0 SOUTH PADRE ISLAND 73 84 73 83 73 / 0 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...51 MARINE/AVIATION...54 MESO...VEGA
Hazardous weather outlook, May 14, 7:07 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 707 PM CDT SAT MAY 14 2005 TXZ248>257-151100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 707 PM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING OVER ZAPATA AND JIM HOGG COUNTIES. TORRENTIAL RAIN MAY LEAD TO MINOR FLOODING WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 51
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:58 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 62 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.